Hail, Lafayette
- When
- June 19, 4:15 PM CST
- Where
- Lafayette County, Carencro
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.317, -92.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 19, 1:04 PM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 204 PM CDT SAT JUN 19 2004 .SYNOPSIS... A cool Midwest HIGH will ridge south into northern Louisiana. A weak axis-of-dilatation will extend along a line from Lufkin through Lafayette separating feeble easterlies north (across the Piney Hills) from feeble southerlies south (across the coastal marshes). This axis-of-dilatation will persist into Sunday. Further-up, group waves, emanating out of the Colorado Rockies, will pass over the axis-of-dilatation during the afternoon hours on Sunday. .DISCUSSION... The axis-of-dilatation will separate a continental tropical air mass north, from a maritime tropical air mass south. Consequently, the overnight minimums will be about seasonable north, and a few Fahrenheit degrees above-normal south. For Sunday, light surface winds will permit an accumulation of heat within the boundary layer. The afternoon maximums will reach the lower 90s once again (a few Fahrenheit degrees above normal) the apparent temperatures (or heat indices) will be around 105 degrees Fahrenheit. Also, scattered convective rains are expected especially near the axis-of-dilatation. && .PRELIMINARY POINT TEMPS/POPS... LCH 77 92 75 90 / 20 50 20 40 BPT 76 92 75 90 / 20 50 20 40 AEX 73 93 73 90 / 40 70 20 40 LFT 78 92 74 90 / 20 50 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 21/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 AM CDT SAT JUN 19 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 201100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 420 AM CDT SAT JUN 19 2004 .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AS A STATIONARY FRONT REMAINS OVER NORTHEAST TEXAS AND NORTHERN LOUISIANA. LOCALLY HEAVY RAINFALL IS POSSIBLE IN THE LAKES REGION OF SOUTHEAST TEXAS AS WELL AS EXTREME PORTIONS OF WEST-CENTRAL LOUISIANA...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE WEEK AS HIGH PRESSURE MOVES FURTHER SOUTHEAST AND OUT OF THE AREA. SEVERE WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The Lake Charles radar (KLCH), 114 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5407642.